Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jan 6, 2010, 2:22 PM EST for 6 counties in Florida. It took effect at Jan 7, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2010, 2:22 PM EST (19:22 UTC)
- In effect from
- Jan 7, 2010, 11:00 AM EST
- Expired
- Jan 7, 2010, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891 WWUS82 KMLB 061922 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EST WED JAN 6 2010 FLZ041-044>047-053-054-058-059-064-141-144-147-071030- /O.CAN.KMLB.FW.A.0005.100107T1700Z-100107T2300Z/ /O.NEW.KMLB.FW.W.0006.100107T1600Z-100107T2300Z/ /O.CON.KMLB.FW.W.0005.000000T0000Z-100106T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 222 PM EST WED JAN 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. COLD AND VERY DRY AIR WILL REMAIN OVER THE AREA THROUGH THURSDAY ...BUT NORTHWEST WINDS WILL DIMINISH ON THURSDAY AS THE AXIS OF A HIGH PRESSURE RIDGE APPROACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING THIS AFTERNOON IS FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY THROUGH THE LATE AFTERNOON...WITH 20 FOOT WINDS AT OR BELOW 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SEDLOCK
1 follow-up statement
255 WWUS82 KMLB 070903 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 403 AM EST THU JAN 7 2010 FLZ041-044>047-053-054-058-059-064-141-144-147-072300- /O.CON.KMLB.FW.W.0006.100107T1600Z-100107T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 403 AM EST THU JAN 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... A COLD AND VERY DRY AIR WILL CONTINUE TO AFFECT THE REGION...ALLOWING FOR LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES DURING THE LATE MORNING AND AFTERNOON HOURS. HOWEVER...NORTHWEST WINDS WILL REMAIN LIGHT AS THE AXIS OF A HIGH PRESSURE RIDGE APPROACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING THIS AFTERNOON IS FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY THROUGH THE LATE AFTERNOON...WITH 20 FOOT WINDS AT OR BELOW 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MOSES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 6, 9:36 AM EST, 4 hours 46 minutes earlier.
Area forecast discussion, Jan 6, 9:36 AM EST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
936 AM EST WED JAN 6 2010
..VERY COLD AIRMASS TO REMAIN OVER EAST CENTRAL FLORIDA WITH
BELOW FREEZING TEMPERATURES EXPECTED AGAIN THU MORNING...
.DISCUSSION...
CURRENT/TODAY...COLD/DRY HIGH PRESSURE OVER THE TENNESSEE VALLEY WILL
CONTINUE TO GRADUALLY MOVE TOWARD THE GULF COAST STATES THROUGH THE
DAY. NORTHWEST WINDS 10-15 MPH WILL CONTINUE TO MAKE AN ALREADY COLD
DAY FEEL EVEN COLDER. TEMPERATURES WILL AGAIN BE SLOW TO MODERATE
UPWARD AND STRUGGLE TO MAKE IT TO 50 DEGREES ACROSS THE NORTH AND
MIDDLE 50S SOUTHWARD TO ALONG THE TREASURE COAST.
TONIGHT...(PREVIOUS)...THE MODELS HAVE BEEN VERY CONSISTENT IN
SHOWING HIGH PRESSURE CENTER PINCHING OFF OVER THE PENINSULA AS
REINFORCING SURGE OF COLDER AIR SETTLES INTO THE MID PART OF THE
COUNTRY. THIS RAISES SOME CONCERNS DUE TO THE VERY LOW DEW POINTS
THAT WILL BE OVER THE AREA. SURFACE WINDS WILL BE 5 MPH OR LESS AND
IT LOOKS LIKE THERE WILL BE NO APPRECIABLE CLOUDINESS.
THEREFORE...AM A BIT ANXIOUS ABOUT MOS MIN TEMPS IN THE LOWER 20S
NORTH AND MID 20S OVER MUCH OF THE REMAINDER OF THE AREA. GIVEN THAT
MOS HAS BEEN ON THE COOL SIDE WITH THIS AIR MASS...HAVE GONE A FEW
DEGREES ABOVE GUIDANCE.
(NEW)...HAVE WENT AHEAD AND HOISTED A FREEZE WARNING AREAWIDE ACROSS
EAST CENTRAL FLORIDA FOR TONIGHT. WILL AGAIN LOOK AT 12Z MOS
GUIDANCE AND DECIDE IF AN UPGRADE TO A HARD FREEZE WARNING IS
APPLICABLE ANYWHERE. MINS ARE EXPECTED FALL INTO THE UPPER 20S
EVERYWHERE OVERNIGHT...WITH SOME NORMALLY COLDER AREAS FALLING BELOW
28 DEGREES FOR MULTIPLE HOURS. ISOLATED & WIND PROTECTED SITES COULD
DROP INTO THE LOWER 20S. NO WIND CHILL WARNINGS/ADVISORIES
ANTICIPATED TONIGHT AS THE WINDS DROP OFF TO BELOW 5 MPH AND NEAR
CALM MOST AREAS. WITH TEMPERATURES AND DEWPOINT VALUES CLOSER TO ONE
ANOTHER LATE TONIGHT AND WITH THE OPTIMAL RADIATIONAL
COOLING...THERE WILL BE AREAS OF FROST IN MOST PLACES...ESPECIALLY
ORLANDO SOUTHWARD TOWARDS LAKE OKEECHOBEE.
&&
.AVIATION...VFR.
&&
.MARINE...TODAY/TONIGHT...WINDS AROUND 20 KTS AT BUOY 41009 WITH
GUSTS EXPECTED TO AROUND 25 KTS THROUGH THE DAY. THE PRESSURE GRADIENT
WILL BE SLOWLY RELAXING THROUGH THE DAY AS HIGH PRESSURE GRADUALLY
SETTLES CLOSER TO THE AREA. WILL LEAVE CURRENT SCA IN PLACE FOR
OFFSHORE LEGS UNTIL 4PM. WILL CONTINUE CAUTIONARY STATEMENTS NEAR
SHORE THRU LATE MORNING AND MID AFTERNOON. BOATERS SHOULD BE ALERT
SINCE CONDITIONS AT MARINAS MAY LOOK BENIGN...BUT ONCE YOU GET OUT A
LITTLE WAY FROM THE COAST...THE OCEAN WILL BECOME HAZARDOUS. WINDS
SHOULD START TO DIMINISH DURING THE AFTERNOON...BUT EXERCISE CAUTION
CONDITIONS WILL EXTEND INTO THE OVERNIGHT PERIOD FOR THE OFFSHORE
WATERS.
&&
.FIRE WEATHER...20 FT NORTHWEST WINDS SHOULD REMAIN BELOW 15 MPH BUT
LONG DURATIONS OF LOW RH WILL OCCUR FOR MOST OF THE AREA AGAIN TODAY.
&&
.CLIMATE...LOW TEMPERATURE RECORDS FOR THIS MORNING HAVE ALREADY
BEEN BROKEN AT DAYTONA BEACH...MELBOURNE...VERO BEACH AND TIED AT
ORLANDO INTL.
JAN 6 JAN 7
DAYTONA BEACH..30 (1999) 29 (2001)
ORLANDO INTL...31 (1999) 31 (2001)
MELBOURNE......31 (1999) 32 (2001)
VERO BEACH.....32 (1999) 32 (2001)
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN
LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SEDLOCK/CRISTALDIHazardous weather outlook, Jan 6, 9:47 AM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 947 AM EST WED JAN 6 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 947 AM EST WED JAN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... THE AXIS OF A COLD HIGH PRESSURE RIDGE OVER THE LOWER MISSISSIPPI VALLEY WILL APPROACH THE AREA LATE TONIGHT. NORTHWEST WINDS WILL GRADUALLY DIMINISH AND ALLOW FOR A LONG DURATION OF FREEZING TEMPERATURES AGAIN. NORMAL COLD SPOTS...ESPECIALLY TO THE NORTHWEST OF INTERSTATE 4 COULD HAVE SEVERAL HOURS OF TEMPERATURES BELOW 28 DEGREES. ELSEWHERE...8 TO 10 HOURS WITH READINGS 32 DEGREES OR LOWER ARE EXPECTED...EXCEPT FOR THE BEACHES WHERE 2 TO 4 HOURS OF FREEZING TEMPERATURES ARE FORECAST. REMEMBER TO AGAIN TAKE NECESSARY PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. BRING PETS AND POTTED PLANTS INDOORS. CHECK ON YOUR ELDERLY NEIGHBORS TO MAKE SURE THEIR FURNACE IS WORKING. HOUSE AND APARTMENT FIRES POSE A REAL DANGER DURING FLORIDA COLD AIR OUTBREAKS. REMEMBER TO KEEP FLAMMABLE MATERIAL SUCH AS CLOTHING OR NEWSPAPERS AWAY FROM PORTABLE HEATERS. MAKE SURE THAT SMOKE DETECTORS ARE WORKING PROPERLY BEFORE GOING TO SLEEP. ...WIND AND SEA IMPACT... BOATERS SHOULD EXERCISE CAUTION NEAR SHORE THROUGH MID AFTERNOON. NORTHWEST WINDS IN THE OPEN ATLANTIC ARE STILL 20 KNOTS AND GUSTY. CONDITIONS WILL REMAIN HAZARDOUS THROUGH MUCH OF THE DAY OFFSHORE. ...FIRE WEATHER IMPACT... A LONG DURATION OF LOW RELATIVE HUMIDITY VALUES WILL OCCUR THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. COLD WEATHER WILL CONTINUE THROUGH THE PERIOD WITH FREEZING TEMPERATURES AGAIN EARLY THURSDAY MORNING. ANOTHER REINFORCING COLD FRONT MOVING THROUGH FRIDAY WILL BRING A THREAT OF FREEZING TEMPERATURES AGAIN FOR THE WEEKEND AND INTO EARLY NEXT WEEK. MONITOR THE LATEST FORECASTS AND EXPECT ADDITIONAL COLD WEATHER ADVISORIES...WATCHES AND WARNINGS TO BE POSTED DURING THIS COLD WEATHER EPISODE. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL OCCUR THURSDAY AFTERNOON. HAZARDOUS BOATING CONDITIONS WILL DEVELOP BEHIND THE NEXT COLD FRONT THAT PASSES THROUGH THE AREA FRIDAY...AND CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY/SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:29 AM EST | Hard Freeze Watch | MLB | Lake, Volusia | 5 hr |
| Jan 6, 9:12 AM EST | Freeze Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
| Jan 6, 2:04 PM EST | Hard Freeze Warning | MLB | Lake, Volusia | 19 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.